Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Fatty liver disease, had RA, taking MTX and Ibuprophen, worried about flat non itching round spots on the chest

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I have had RA for at least 6 years. I recently completed a 5 year clinical study for the drug Golimumab. I am now only taking MTX and Ibuprophen for my symptoms as I have not insurance and will probably enter another study. I have fatty liver disease and my liver enzymes have, at times throughout the study, been elevated. I have developed a strange non-itching rash of flat round spots, about .5cm in a whorling pattern on my chest. Is this serious? I noticed it about a month ago and it just seems to stay the same.
Posted Wed, 25 Apr 2012 in Skin Rash
Answered by Dr. Rakhi Tayal 5 hours later

Thanks for writing to us.

It would be good to know when did the rash appear, how long? Did it start after MTX?

Whorl pattern of skin eruptions on the body may be drug induced. Not much is known about the drug Golimumab. Methotrexate can also cause skin reactions.

You also mentioned that the liver enzymes are raised, such factors also cause few skin problems.

A physical examination is needed by an Expert dermatologist to figure out the best possible cause of these skin eruptions. Alternatively you can also contact the personnel who were involved in trial monitoring and they will confirm if it is due to the new study drug. Taking anti allergics orally might help.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.


Above answer was peer-reviewed by
Follow-up: Fatty liver disease, had RA, taking MTX and Ibuprophen, worried about flat non itching round spots on the chest 4 hours later
I've been on the MTX for over 5 years. I doubt that it is the culprit. The only new drug I am taking is gabbapentin for numbness and tingling. I've been taking it for about 3 mos.
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for writing again.

Gabapentin is not usually associated with such skin reactions.

However you need to check its relation with Golimumab with the trial personnel.

Non progressive rashes does not seem concerning to me. A treatment plan can be formulated after discussing with trial personnel and the dermatologist.

Hope this helps.

Wishing you an early recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor